Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 474, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2001, 1:27 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 1:27 AM CDT (06:27 UTC)
- Expired
- Jun 30, 2001, 2:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 300628 SVROKC OKC125-133-300715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 127 AM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 215 AM CDT * AT 127 AM CDT...DOPPLER RADAR DETECTED A LARGE SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MAUD...MOVING SOUTH-SOUTHWEST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BOWLEGS...KONAWA...MAUD...SEMINOLE AND ST. LOUIS HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3525 9659 3530 t9678 3498 9693 3493 9671 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:45 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 9:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT FRI JUN 29 2001 00Z UA DATA SHOWS GOOD H8 WAA PATTERN ACRS SRN HALF OF THE FA. RUC AND MESOETA SHOW WAA PATTERN CONTINUING OVERNIGHT...MAINLY ERN HALF OF THE FA. PLENTY OF MOISTR ARND AND WITH WAA CONTG WILL CONT WITH MAINLY CHC CAT POPS CNTRL AND E TONIGHT. WILL INCREASE CLDS AND TWEAK A FEW MINS WITH HI DEWPOINTS AND INCRSG CLDS HOLDING UP TMPS. 02 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 30, 1:04 AM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PRAGUE OK 1.00 INCH HAIL
06/30/01 LINCOLN POLICE DEPT REPORT
JLocal storm report, Jun 30, 1:20 AM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM PR!AGUE OK 1.75 INCH HAIL
06/30/01 LINCOLN EMERGENCY MANAGER
REPORT
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 45 min |
| Jun 30, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
| Jun 30, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 52 min |
| Jun 30, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 30, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 62 min |
| Jun 30, 2:18 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 57 min |
| Jun 30, 2:38 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
| Jun 30, 2:40 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Jun 30, 2:43 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 4 hr |
| Jun 30, 3:14 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 46 min |
| Jun 30, 3:58 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pottawatomie | 47 min |
| Jun 30, 4:43 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.